MAUDE Adverse Event Report: NEUWAVE MEDICAL, INC. NEUWAVE PR XT PROBE 15CM 15GA; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES

NEUWAVE MEDICAL, INC. NEUWAVE PR XT PROBE 15CM 15GA; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Catalog Number PR15XT
Medical Device Problem Codes Break (1069); Excessive Heating (4030)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/25/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a liver ablation procedure that while using two probes the temperature was getting pretty high and would shut off and on.When probes were removed it was found that the tips had "burnt" off and were left in the patient.A third probe was used to complete the procedure.There were no adverse consequences other than the tips of the first two probes being left in the patient.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 10/11/2024.D4 batch #: unknown.Attempts are being made to obtain the following information.To date, no response has been provided.If further details are received at a later date, a supplemental medwatch will be sent: how close were the 2 probes when they inserted them into the liver and when they were activated? are there any plans to retrieve the pieces that were left in the patient in the future? what is the patient¿s current status? the device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.A manufacturing record evaluation is pending for the finished device lot number.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 10/29/2024.Additional information was requested and the following was obtained: how close were the 2 probes when they inserted them into the liver and when they were activated? ¿ the probes when activated were maximum 1 cm apart, but within 1 cm at certain locations along the probe, specifically at the emitting zone.Are there any plans to retrieve the pieces that were left in the patient in the future? ¿ i do not believe there are plans to retrieve the remaining pieces left in the patient.What is the patient¿s current status? ¿ to my knowledge, the patient is doing fine.I have not heard an update since a week out from the incident.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 11/6/2024.Investigation summary: call home revealed reflected power errors and a high temperature error.The returned probe's tip was broken off and not included.There was evidence of thermal damage.The potential cause of the damage is unknown due to the amount of thermal damage seen.A search of nonconformities (ncs) was performed for lot: ml24039040.There was one nc for this: nr-0223459 (lots not visible within the sap system).This is not related to the complaint issue description.Manufacture date: 2/1/2022, expiration date: 10/31/2025.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 12/6/2024.Corrected data: h11 investigation summary.Investigation summary: the returned probe's tip was broken off and not included.There was evidence of thermal damage.The potential cause of the damage is unknown due to the amount of thermal damage seen.A search of nonconformities (ncs) was performed for lot ml24039040.There was one nc for this: (b)(4) (lots not visible within the sap system).This is not related to the complaint issue description.Manufacture date: 2/1/2022.Expiration date: 10/31/2025.

Brand Name
NEUWAVE PR XT PROBE 15CM 15GA
Common Device Name
SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Manufacturer (Section D)
NEUWAVE MEDICAL, INC.
3529 anderson st
madison WI 53704
Manufacturer (Section G)
NEUWAVE MEDICAL, INC.
3529 anderson st
madison WI 53704
Manufacturer Contact
kate karberg
3529 anderson st
madison, WI 53704
3035526892
MDR Report Key20426467
Report Number3008769756-2024-00025
Device Sequence Number8506434
Product Code NEY
UDI-Device Identifier00853719006401
UDI-Public(01)00853719006401(17)271130(10)ML24039040-NS
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K160936
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPR15XT
Device Lot NumberML24039040-NS
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/25/2024
Supplement Date Received by Manufacturer10/17/2024
11/04/2024
12/05/2024
Initial Report FDA Received Date10/11/2024
Supplement Report FDA Received Date10/29/2024
11/06/2024
12/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2024
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown